MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT
Catalog Number LXMC13
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a linx device was explanted due to persistent dysphagia.Unknown what steps were taken prior to the decision to explant.Patients symptoms have resolved since the explant.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/20/2024 attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information received: patient did not have any allergies to metal.Patient was not taking any steroids or immunosuppression drugs.Patient did not have any preexisting dysphagia but patient did have conditions other than gerd.Ibs/constipation, interstitial cystitis, depression, generalized anxiety disorder, hyperlipidemia.Patient did have a hiatal/crural hernia repair during implant but mesh was not used.Device was found in the correct position/geometry at the time of removal.Additional information was requested, and the following was obtained: on what date did the implant take place? (b)(6) 2024 does the patient have any of the allergies to metals? if so, what test have been done to test for metal allergies.No is the patient currently taking currently taking steroids / immunosuppressive drugs? no did the patient have any pre-existing dysphagia or other conditions (other than gerd)? no pre-existing dysphagia, ibs/constipation, interstitial cystitis, depression, generalized anxiety disorder, hyperlipidemia was there any hiatal or crural repair done at the same time as the implant? yes was mesh used at time of implant? no what was the reason for removal of the linx device? persistent dysphagia at the time of removal, was the device found in the correct position/geometry at the time of removal? yes have the symptoms resolved since the device was explanted? yes this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/24/2024.Additional information was requested, and the following was obtained: prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? 1.Egd ¿ 2 cm hiatal hernia with a gr 2 valve; bravo demeester score¿ 52.2; manometry ¿ normal.When using the linx sizing device what technique was used to determine the size? 2.Dr.Smith uses the 2 size pop rule, he sizes up 2 when the sizing device pops.Were there any intra-operative complications during implant? 3.No intra-operative complications occurred.A manufacturing record evaluation was performed for the finished device lot number 29069, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/17/2024.Investigation summary: overall review of the device function and dimensions show no anomalies from a device that has been reasonably changed as part of the explant procedure.Visual analysis was consistent with an explanted device, tooling marks were noted in some beads.Link length and tensile force were found to meet the applicable specifications.Overall, no analysis conclusions relevant to the patient experience were found.A manufacturing record evaluation was performed for the finished device lot number 29069, and no non-conformances were identified.

Brand Name
1.5T LINX, 13B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19350552
Report Number3008766073-2024-00088
Device Sequence Number7281281
Product Code LEI
UDI-Device Identifier00855106005332
UDI-Public00855106005332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Catalogue NumberLXMC13
Device Lot Number29069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer05/23/2024
06/04/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date05/24/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown